It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Redhead-
You are on the right board, but sometimes it takes a little bit to get a response. Through no fault of your own, your body has become dependant on those meds, and if I understand correctly, your doctor stopped you cold turkey on two meds at the same time. In my opinion, this wasn't the best thing in the world to do- especially since he didn't prepare you for what to expect physically and emotionally, and then, on top of that- leaving for vacation so you aren't even able to speak with him to get some answers to your questions.

It sounds like you didn't abuse the meds at all, but this is simply a case of your body being dependant on them. I know this is scary for you. I am so sorry you are having to go through this without even being able to get any help or support, or even answers from the doctor. He should have at least let you know what to expect, and should have made some kind of arrangements for someone to be available to consult with you in the event you needed them.

Keep checking back, other people will see this and respond. I'm sending positive thoughts your way sweetie. Take care.
Thank you so much for your support and replying. I am so so sorry to say I had to go back on ULTRAM. I could not handle the pain. I was already off it 8 days but the pain did not get better as time passed, it got worse. I was and still am very scared. So, this is what I did. I took my Ultram prescription bottle out, looked at it and cried. I took the 2 pills I normally did in the past and put them on the TV tray next to me. I just stared at them, I was so afraid of them and at the same time so disappointed in myself. I kept thinking, "I am so weak, I am not strong enough to make it through the pain." "I kept thinking what if I am wrong and it is NOT withdrawal pain and then I will be even more confused after I take these pills." I was so torn but I gave into the pain. I took those two pills. I have come to the conclusion that pills own me. I am now so afraid of what they have done to me but yet I am so confused. The doctor I put all my trust in wasn't straight forward with me. Sorry to say, however, he owns me too. I have a complicated pain condition. This doctor is a neurologist and pain management doctor. In the past, when I tried seeing other doctors, they would say something like, you need a specialist or this is out of my expertise, or I've never heard of that before. My neurologist /pain DR was and is the only Dr in my area who knows about my condition. This is also very troubling to me. He goes on vacation, and my life gets put on hold with days of anxiety building, wondering what is going on ?
Oh, I wanted to say thank you about the reply about the [COLOR="Black"]Serotonin Syndrome.[/COLOR] I will look it up. Also, Thank you to ALL who replied. I don't feel as alone now.
I am hoping some you very nice and knowledgeable people can help me with some questions because I still have pain eventhough I have been back on Tramadol Ultram for two days. It is burning pain. The other symptoms like brain zaps, nausea have lessoned. I am taking 2 tablets 2x per day. My bottle says I can take more but I will not do this because I did not do it in the past. I am trying to get back to where I was before the High Doses of an antidep threw me into a tail spin. It seems, however, my body does not know what to do with Ultram anymore.
Is it still possible I have too much Serotonin?
Does it take a while for the pain recepters to adjust? In other words, Does my blood level have to build back up again in regards to Tramadol?
What about the antidepressant I was taken off 3 weeks ago? Is it possible my body is still reacting to it?
Any input would be so appreciated.

Thank you so so much.
Redhead

I was just reading your posts. I'm so sorry , I know what you are going through..or were" so are you back on the Tram now ? If you have a lot of pain issues you're dealing with and you opt to use Rx meds , no matter what they are really...down the road you're going to feel SOME type of physical/mental withdrawal symptom(s) when you attempt to quit them or even taper them. I think you're at a point to where you need to outweigh the pros/cons in taking the pills for your pain/depression etc, over the long term effect it's going to have on you and determine for yourself if it's worth it to you. When I first started taking Trams 3 yrs ago, I thought great, no pain and when I get pain just pop one of these magical pills and it goes away, one turns into two and three and so on...."AT SOME POINT YOU WILL NEED MORE EACH DAY to keep moving. My body built up a tolerance to them that I basically maxed out, so then nothing was helping me! Except for I HAD to take the trams so I didn't have the WD symptoms and up to 14 a day at that! Some say addiction is different than dependancy , I think who cares "what term" you want to call it, it's all the same , your taking pills and you can't stop taking them or you get deathly ill ! Now what do you want to do about it ? If you want be on meds each day and they help you then so be it but if your condition isn't "better" in all spectrums , mind and body then what's the point? You're making yourself worse, adding new problems to the mix, and down the road IF you do stop taking them you will feel 20x the pain that you did before you ever went to see a Dr, and t's a long road back to recovery from there on. Trust me, I went to "hell" and back in only 3 days after I decided to quit Trams and I prayed to God every minute of every day to bring me out of it and he did, now it's all down hill. I will still have a back injury that will ail me from time to time , I'm sure, but it's worth it to me "as trade to have my life back."

My suggestion would be to weigh things out in your head as to what route you want to take and go from there and learn ( educate) yourself with as much information as possible so you know how to manage your pain effectively. The only one that's going to know what works best for you is "you." No Dr. out there can tell you otherwise, they can only try and prescribe safe formulas for you to take to help with your symptoms. I tried to wean off Trams about a year ago, I went to a totally NEW Dr. told him my situation and how I get the WD sickness yadi yah....what did he do? He prescribes me MORE Trams in my fill and say's I've upped the amount for you so that you don't run out before the Month is over and then you won't get sick." At the time I wasn't strong enough in my head to know what I wanted, I knew I wanted them little pills though because I have kids, I have work, I have a family I run here......there was no time to ponder over it at that time, I wished I had just walked out that day and now I would be on my path further than what I am now. Short lived though, I finally caught on to the fact that I AM in CONTROL here, not the DR. I choose to go see, he's doing his job per say?" who knows.........

When I was in WD pains ( sicker than a dog) I would be up at night in severe agony sometimes wondering how I'm going to make it between my next refill ) and I would think to myself "You know, I highly doubt these Dr's perscribing Tram and Hydro , Oxy etc; to their patients are laying up in their bed at night wondering if they're sleeping well at night." Nope,. they're not.

So take control of the situation for yourself honey! Reach for a higher power to help you , that's the only way I have made it through to today. Going on 3 weeks tram free now and I feel so much better !! You can do it too but you got to want it.

If you choose to go off , ask for a low dosage of Zoloft and start it about a week prior to your detox from Tram , it will help your mental state of mind, or ST. Johns Wort is over the counter and it will help the same but ONLY take it if your not on any other anti depressents meds.) Don't go off the meds unless you know in your head strongly that you're ready or else you may not succeed but even so don't let that discourage you , pick yourself up and try again!

You'll make it.......! :)

Always here for support ( I should have chosen The Crazy Rambler as my user name , geeeeeeeeeez....sorry for those who might of dozed zzzzzzzz ;-)
Good Luck Fancy R. :)





All times are GMT -7. The time now is 09:38 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!